MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Inflation Problem (1310); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and tactile examination of the returned device identified no kinks or damage along the catheter length.The investigator successfully loaded a boston scientific guidewire through the charger device without any issues or resistance being encountered.No issues were identified that could have contributed to the complaint incident.The customers guidewire was not returned for analysis.An examination of the leur connection threads in the hub identified no issues.The inflation port of the hub manifold was connected to an encore inflation unit with no resistance noted.During the first attempt to inflate the balloon, a pinhole leak was observed in the balloon.No leaks were present between the connection of the encore and the hub port.During the first attempt to inflate the balloon, a pinhole leak was observed in the balloon material.The pinhole was located at the proximal end of the proximal transition zone in the balloon.A microscopic examination of the balloon material could not identify any issues which could potentially have contributed to the pinhole leak.An examination of the markerbands did not identify any damage.No issues were noted with the tip section of the device.
 
Event or Problem Description
Reportable based on device analysis completed on 28-jan-2019.It was reported that difficulty to load wire and balloon failure to inflate occurred.A 10.0 x40, 75cm charger balloon catheter was selected for use; however, the technician noted that the threads were bad and could not thread something into the catheter.When they finally found a way to get around, the balloon would not come up.No patient complications were reported.However, returned device analysis revealed a pinhole leak.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8336656
Report Number2134265-2019-01198
Device Sequence Number16469715
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0022633173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1